Drug and Device Safety
Keep up to date with recent drug alerts and through the FDA drug alert system and Vaccine Adverse Event Reporting System (VAERS).
Recent Drug Alerts
Learn more about recent FDA drug safety alerts and communications that may impact your patients.
Lorazepam Oral Concentrate
Amneal Pharmaceuticals LLC is voluntarily recalling 13 lots of Lorazepam Oral Concentrate, USP 2mg/mL, to the consumer level due to a defect in the dropper markings. The Lorazepam Oral Concentrate, USP 2mg/mL, product is packaged with a dosing dropper, supplied to Amneal by a third party. In a few instances, the dropper is printed with the dose markings in reverse number order, has no dose markings, or has dose markings that are shifted. Read the full FDA Alert.
- Paliperidone Extended-Release Tablets
Teva Pharmaceuticals USA, Inc. (Teva) initiated a voluntary recall to retail-level on May 31, 2017, for one lot of Paliperidone Extended-Release Tablets, 3mg, 90 count bottles, lot 1160682A, expiration 6/2018, NDC 0591-3693-19, that was distributed under the Actavis Pharma Inc. label. This recall is being carried out due to failing test results for dissolution. Teva cannot at this time exclude the potential for additional tablets to be below specification. Read the alert from the FDA.
- Gadolinium-based Contrast Agents for MRI
In July 2015, the FDA informed the public it was investigating potential risks for gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI). In May 2017, the FDA issued a safety alert indicating FDA review to date has not identified adverse health effects from gadolinium retained in the brain after the use of GBCAs for MRI. All GBCAs may be associated with some gadolinium retention in the brain and other body tissues. However, because the FDA identified no evidence to date that gadolinium retention in the brain from any of the GBCAs, including GBCAs associated with higher retention of gadolinium, is harmful, restricting GBCA use is not warranted at this time. The FDA will continue to assess the safety of GBCAs and plans to have a public meeting to discuss this issue in the future. Read the full FDA alert.
FDA Drug Safety Labeling changes
On September 1, 2016 the FDA launched a database to provide the public with information on drug safety labeling changes. Search the Drug Safety Labeling Changes database.
Free FDA Email Alert Notifications
Vaccine Adverse Event Reporting System
The Vaccine Adverse Event Reporting System (VAERS) is a national passive surveillance system that monitors the safety of all vaccines licensed for use in the United States. VAERS reports are available through CDC WONDER. All personal identifying information is removed prior to posting the public data.